Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 21, 2020, 1:15 PM MST for Coconino County, Arizona. It took effect at May 22, 2020, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2020, 1:15 PM MST (20:15 UTC)
- In effect from
- May 22, 2020, 1:00 PM MST
- Expired
- May 22, 2020, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS85 KFGZ 212015 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 115 PM MST Thu May 21 2020 AZZ104-106-107-221200- /O.NEW.KFGZ.FW.W.0003.200522T2000Z-200523T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- 115 PM MST Thu May 21 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN COCONINO COUNTY... * AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob Lake, North Rim and Valle. This includes portions of the Kaibab National Forest. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
3 follow-up statements
774 WWUS85 KFGZ 220950 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 250 AM MST Fri May 22 2020 AZZ104-106-107-222100- /O.CON.KFGZ.FW.W.0003.200522T2000Z-200523T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- 250 AM MST Fri May 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING FOR WESTERN COCONINO COUNTY... * AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob Lake, North Rim and Valle. This includes portions of the Kaibab National Forest. * WINDS...Southwest 15 to 25 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
304 WWUS85 KFGZ 222046 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 146 PM MST Fri May 22 2020 AZZ104-106-107-230100- /O.CON.KFGZ.FW.W.0003.000000T0000Z-200523T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- 146 PM MST Fri May 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WESTERN COCONINO COUNTY... * AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob Lake, North Rim and Valle. This includes portions of the Kaibab National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
043 WWUS85 KFGZ 230110 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 610 PM MST Fri May 22 2020 AZZ104-106-107-230215- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-200523T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- 610 PM MST Fri May 22 2020 ...RED FLAG WARNING HAS EXPIRED FOR WESTERN COCONINO COUNTY... Humidity is beginning to increase, and winds are beginning to decrease, so the Red Flag Warning will be allowed to expire for Western Coconino County. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 9:22 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, May 21, 9:22 AM MST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 922 AM MST Thu May 21 2020 .SYNOPSIS...Light winds today will become breezy on Friday and Saturday. A warming trend beginning Sunday will last into next week as strong high pressure builds in across the southwest. && .UPDATE...Fairly light southwest winds and daytime temperatures remaining slightly below normal will continue today. Breezy winds will develop Friday and Saturday out ahead of a dry trough that will cross over the Great Basin in this period. Winds will decrease again by Sunday. No morning updates were made to the forecast. && .PREV DISCUSSION /314 AM MST/...Another round of very chilly morning lows this morning. Areas along the high country are again at or below freezing in our coldest areas. High temperatures today will be a couple of degrees warmer from Wednesday. After today, southwest breezes will return to the area for Friday and Saturday as a trough swings by the area. Gusts 25-35 mph will be possible in the afternoons each day. Temperatures will remain steady at or below normal through Sunday. For next week, a potent ridge of high pressure is forecast to set up across the desert southwest. This will bring a noticeable warm up in temperatures to around 10-15 degrees above normal by the midweek and continued dry condtions. && .AVIATION...For the 18Z package...VFR conditions will prevail for the next 24 hours. Winds will be southwest 5 to 15kt through 01Z Fri. Breezier conditions to follow after 17Z Friday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Light southwest winds today will become breezy on Friday as a disturbance moves through the Great Basin. Near critical fire weather conditions are probable Friday afternoon. Saturday through Monday...Dry conditions will persist through this period with temperatures warming each day. Continued breezy winds on Saturday will decrease by Sunday and Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NL/ET AVIATION...NL FIRE WEATHER...NL/MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.